Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Dec 5, 2021, 10:03 PM CST for Cherokee County, Muskogee County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2021, 10:03 PM CST (04:03 UTC)
- Expired
- Dec 5, 2021, 11:00 PM CST
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 50
Counties Cherokee County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
325
WWUS84 KTSA 060403
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1003 PM CST Sun Dec 5 2021
OKZ063-067>070-060500-
Adair OK-Muskogee OK-Cherokee OK-Delaware OK-Wagoner OK-
1003 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of southeastern
Delaware, northern Adair, southeastern Wagoner, Cherokee and
northeastern Muskogee Counties through 1100 PM CST...
At 1003 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Colcord to 2 miles south of
Haskell. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Haskell... Westville...
West Siloam Springs... Colcord...
Kansas... Okay...
Hulbert... Porter...
Watts... Oaks...
Taft... Tullahassee...
Christie... Peggs...
Pumpkin Center... Scraper...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northeastern and east central Oklahoma.
&&
LAT...LON 3595 9453 3560 9540 3583 9570 3630 9460
TIME...MOT...LOC 0403Z 288DEG 27KT 3626 9461 3579 9567
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 5, 9:40 PM CST, 23 minutes earlier.
Area forecast discussion, Dec 5, 9:40 PM CST, 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 940 PM CST Sun Dec 5 2021 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 930 PM CST Sun Dec 5 2021 Line of strong to severe storms continues just ahead of cold front near I44 at present. Prefrontal environment remains supportive of storms to be severe, especially to the east of US 75. Few reports of 1" hail and 60 mph gusts when the line passed thru Tulsa metro. Gusts behind the front across NE OK remaining just below advisory levels and should remain so, but would not be surprised to see a few 40+ gusts for the next few hours. Will continue to issue updates to POP/Thunder probs as needed tonight. && .LONG TERM... (Monday through Sunday) Issued at 158 PM CST Sun Dec 5 2021 Expect a breezy and much chillier airmass to overspread the area on Monday. Have continued to use the NBM 90th percentile for winds/gusts tonight into Monday, and wouldn't be surprised to see a few gusts push advisory criteria. Monday and Tuesday will feature below normal temps, with highs mostly remaining in the 40s. Milder weather returns by Wednesday as mid-level heights rise and southerly winds pick up. Well above normal temperatures appear likely for Thursday and especially Friday as south/southwest winds become gusty ahead of the next cold front. Highs will likely bounce back well into the 70s for Friday. A vigorous longwave wave is proggd to move into the Plains over the weekend, with an associated cold front likely sweeping through the area by Saturday. Light wintry weather continues to be a possibility, although the longer range guidance continues to struggle for any consensus concerning location of colder air/precipitation. Will maintain the mention of a light wintry mix mainly for Saturday night into early Sunday, although this remains a low confidence forecast. We'll continue to monitor this closely over the next several days. && .AVIATION... (00Z TAFS) Issued at 518 PM CST Sun Dec 5 2021 Cold front has entered far NE OK and will make steady progress southward overnight and likely pushing south of KMLC/KFSM around midnight. MVFR to low VFR ceilings will likely remain in place from SE OK through western AR ahead of the frontal passage. Showers and storms are expected to develop this evening along the frontal boundary and quickly expand in coverage along the frontal corridor. Additional prefrontal convection may develop across portions of western AR, otherwise aviation impacts due to storms will end within a few hours of the frontal passage. Gusty northerly winds will continue into the day Monday before gradually decreasing mid to late afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 36 47 29 / MMM 60 0 0 FSM 74 42 52 30 / MMM 80 0 0 MLC 72 39 49 30 / MMM 80 0 0 BVO 75 34 45 25 / MMM 10 0 0 FYV 71 34 47 24 / MMM 80 0 0 BYV 72 35 44 26 / MMM 80 0 0 MKO 71 37 46 29 / MMM 80 0 0 MIO 71 34 44 27 / MMM 40 0 0 F10 73 36 47 29 / MMM 70 0 0 HHW 73 44 53 33 / MMM 80 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....18 AVIATION...07
Hazardous weather outlook, Dec 5, 5:14 PM CST, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CST Sun Dec 5 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CST Sun Dec 5 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast of I-44. ONSET...After 8 PM. HEAVY RAIN. RISK...Limited. AREA...Southeast of I-44. ONSET...After 8 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... There is a limited risk of severe thunderstorms this evening, continuing into the overnight hours, across eastern Oklahoma and western Arkansas to the south of Interstate 44. Thunderstorms are expected to develop early this evening as a strong cold front moves into the area. Damaging straight line winds will be the main threat, with a lower potential for large hail, and much lower threat of tornadoes. Prior to the arrival of the front this evening, isolated to widely scattered thunderstorms may develop across southeastern Oklahoma and northwestern Arkansas. Severe weather is not expected with this activity. South to southwesterly wind will gust to near 30 mph into this evening. The strong wind gusts along with humidity around 30 percent, will support a limited fire spread threat into early this evening generally west of U.S. Highway 75 in northeast Oklahoma. Once the front passes tonight, winds will then shift to the north and gust to 35 mph. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...High Wind Potential. TUESDAY through THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Gusty northerly winds will continue into the daylight hours on Monday, with a decreasing trend expected toward the evening as surface high pressure moves into the area. A low chance of rain will exist Tuesday night across western Arkansas and adjacent portions of far eastern Oklahoma. Temperatures may be cold enough in higher elevation areas to support a wintry mix, but the overall probability of wintry impacts is low at this time. South to southwest winds will increase Friday ahead of the another strong cold front set to move through during the weekend. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Dec 5, 8:53 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL TULSA 36.13N 95.92W
12/05/2021 M1.00 INCH TULSA OK EMERGENCY MNGR
QUARTER SIZE HAIL NEAR US 412 AND 49TH W
AVE.
&&Special weather statement, Dec 5, 8:54 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
854 PM CST Sun Dec 5 2021
OKZ057-058-061>063-060345-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Mayes OK-
854 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of southeastern Craig,
central Rogers, Delaware, southeastern Ottawa and northern Mayes
Counties through 945 PM CST...
At 853 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Afton to near Tiawah. Movement was east at
40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Jay... Pryor...
Pryor Creek... Grove...
Salina... Afton...
Langley... Adair...
Bernice... Ketchum...
Spavinaw... Disney...
Pensacola... Hoot Owl...
Honey Creek State Park... Cherokee State Park...
Bernice State Park... Cleora...
Chloeta... Spavinaw State Park...
This includes Interstate 44 between mile markers 257 and 258, and
near mile marker 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northeastern Oklahoma.
&&
LAT...LON 3648 9462 3626 9486 3623 9564 3672 9495
3674 9462
TIME...MOT...LOC 0253Z 267DEG 36KT 3668 9495 3625 9559
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Dec 5, 9:43 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL PENSACOLA 36.45N 95.13W
12/05/2021 U1.75 INCH MAYES OK EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&Local storm report, Dec 5, 9:47 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 4 SSW BROKEN ARROW 36.00N 95.82W
12/05/2021 E1.75 INCH TULSA OK TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
&&Special weather statement, Dec 5, 9:51 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
951 PM CST Sun Dec 5 2021
ARZ001-060415-
Benton AR-
951 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of northern Benton
County through 1015 PM CST...
At 950 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Maysville to near Gateway.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Decatur...
Garfield... Gateway...
Maysville... Hiwasse...
Miller... Centerton...
Avoca... Hill Top...
Walnut Hill...
This includes Interstate 49 between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3639 9388 3638 9389 3637 9388 3631 9459
3650 9462 3650 9387
TIME...MOT...LOC 0350Z 009DEG 5KT 3644 9461 3649 9397
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 5, 10:03 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1003 PM CST Sun Dec 5 2021
OKZ063-067>070-060500-
Adair OK-Muskogee OK-Cherokee OK-Delaware OK-Wagoner OK-
1003 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of southeastern
Delaware, northern Adair, southeastern Wagoner, Cherokee and
northeastern Muskogee Counties through 1100 PM CST...
At 1003 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Colcord to 2 miles south of
Haskell. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Haskell... Westville...
West Siloam Springs... Colcord...
Kansas... Okay...
Hulbert... Porter...
Watts... Oaks...
Taft... Tullahassee...
Christie... Peggs...
Pumpkin Center... Scraper...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northeastern and east central Oklahoma.
&&
LAT...LON 3595 9453 3560 9540 3583 9570 3630 9460
TIME...MOT...LOC 0403Z 288DEG 27KT 3626 9461 3579 9567
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 8:13 PM CST | Special Weather Statement | TSA | Tulsa | 47 min |
| Dec 5, 8:26 PM CST | Special Weather Statement | TSA | Tulsa | 34 min |
| Dec 5, 8:40 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Rogers, Tulsa, Wagoner | 50 min |
| Dec 5, 8:54 PM CST | Special Weather Statement | TSA | Delaware, Mayes | 51 min |
| Dec 5, 9:23 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 52 min |
| Dec 5, 9:58 PM CST | Wind Advisory | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more | 5 hr |
| Dec 5, 10:26 PM CST | Special Weather Statement | TSA | Adair | 34 min |
| Dec 5, 11:59 PM CST | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg | 46 min |
| Dec 6, 12:37 AM CST | Special Weather Statement | TSA | Latimer, LeFlore | 38 min |
| Dec 6, 1:14 AM CST | Special Weather Statement | TSA | LeFlore | 31 min |
| Dec 5, 9:51 PM CST | Special Weather Statement | TSA | Benton | 24 min |
| Dec 5, 10:00 PM CST | Severe Thunderstorm Warning | TSA | Benton | 45 min |
| Dec 5, 10:45 PM CST | Special Weather Statement | TSA | Carroll | 45 min |
| Dec 5, 10:59 PM CST | Special Weather Statement | TSA | Madison, Washington | 46 min |
| Dec 5, 11:26 PM CST | Special Weather Statement | TSA | Crawford | 49 min |
| Dec 5, 11:37 PM CST | Special Weather Statement | TSA | Madison | 23 min |
| Dec 5, 11:41 PM CST | Special Weather Statement | TSA | Crawford, Franklin | 34 min |
| Dec 6, 12:00 AM CST | Special Weather Statement | TSA | Franklin | 45 min |
| Dec 6, 12:09 AM CST | Special Weather Statement | TSA | Franklin, Sebastian | 51 min |
| Dec 6, 12:36 AM CST | Special Weather Statement | TSA | Sebastian | 24 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.